Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
178 Doctors are Online

Treating for staph. Have a sore armpit with a knot. What can this mean?

I had a red knot under my armpit that was very sore and the dr. has been treating me for staph. he put me on 500mg of keflex and 500mg of septra bid. i can t take the keflex so they changed me to 100mg of doxycycline hcl bid for 7 days. the knot is almost completely gone and never came to a head or showed any signs of puss like drainage. it stayed very hard. Was it staph? I believe I have had an allergic reaction to the septra because now i m broken out in a rash down my legs and some on my stomach and back. I m frustrated at this point and unsure whether i was misdiagnosed and over medicated and am now suffering from a rash and irritation??
Asked On : Sun, 26 Aug 2012
Answers:  1 Views:  82
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics
Critical Care Specialist 's  Response
Hi Dear you were having swelling under your armpit which was diagnosed to be staph infection,which now has got treated.and now your having rash on your abdomen and back as well as leg.Dear weather it was staph or not, it would have been only diagnosed by the puss culture of the now one cannot say what was it,but the rash your body points the diagnosis of your doctor was right,as staph infection does cause rash over body.yes rash could also be due to allergic reaction,but what could be the allergens,you have to find out.consult your doctor,to know your diagnosis, whether staph infection or allergic reaction,as it can be decided only by examining the rash,in allergic reaction rash will be generalized one,or fixed one ,in fixed drug reaction
Answered: Sun, 26 Aug 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor